High order solution of Poisson problems with piecewise constant coefficients and interface jumps
Author(s)
Marques, Alexandre N.; Nave, Jean-Christophe; Rosales, Rodolfo
DownloadSubmitted version (1.135Mb)
Terms of use
Metadata
Show full item recordAbstract
© 2017 Elsevier Inc. We present a fast and accurate algorithm to solve Poisson problems in complex geometries, using regular Cartesian grids. We consider a variety of configurations, including Poisson problems with interfaces across which the solution is discontinuous (of the type arising in multi-fluid flows). The algorithm is based on a combination of the Correction Function Method (CFM) and Boundary Integral Methods (BIM). Interface and boundary conditions can be treated in a fast and accurate manner using boundary integral equations, and the associated BIM. Unfortunately, BIM can be costly when the solution is needed everywhere in a grid, e.g. fluid flow problems. We use the CFM to circumvent this issue. The solution from the BIM is used to rewrite the problem as a series of Poisson problems in rectangular domains—which requires the BIM solution at interfaces/boundaries only. These Poisson problems involve discontinuities at interfaces, of the type that the CFM can handle. Hence we use the CFM to solve them (to high order of accuracy) with finite differences and a Fast Fourier Transform based fast Poisson solver. We present 2-D examples of the algorithm applied to Poisson problems involving complex geometries, including cases in which the solution is discontinuous. We show that the algorithm produces solutions that converge with either 3rd or 4th order of accuracy, depending on the type of boundary condition and solution discontinuity.
Date issued
2017Department
Massachusetts Institute of Technology. Department of Aeronautics and Astronautics; Massachusetts Institute of Technology. Department of MathematicsJournal
Journal of Computational Physics
Publisher
Elsevier BV
Citation
Marques, Alexandre Noll, Jean-Christophe Nave, and Rodolfo Ruben Rosales. "High Order Solution of Poisson Problems with Piecewise Constant Coefficients and Interface Jumps." Journal of Computational Physics 335 (2017): 497-515.
Version: Original manuscript